Alert archive / Nevada / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 40, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 1, 2016, 11:15 PM PDT for Clark County, Nevada. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2016, 11:15 PM PDT (06:15 UTC)
- Expired
- Jul 2, 2016, 12:15 AM PDT
- In force
- 60 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Clark County, NV
The radar
The Las Vegas radar (KESX), 70 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 6.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 998 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 2623 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
172 WUUS55 KVEF 020615 SVRVEF NVC003-020715- /O.NEW.KVEF.SV.W.0040.160702T0615Z-160702T0715Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1115 PM PDT FRI JUL 1 2016 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 1215 AM PDT * AT 1114 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALIANTE...AND MOVING EAST AT 20 MPH. * THIS SEVERE THUNDERSTORM WILL BE NEAR... NELLIS AFB AND EAST LAS VEGAS AROUND 1135 PM PDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE FRENCHMAN MTN...STRATOSPHERE TOWER...THE LAKES...UNLV...SUNRISE MTN AND GASS PK. THIS INCLUDES INTERSTATE 15 IN NEVADA BETWEEN MILE MARKERS 60 AND 61. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3629 11550 3656 11502 3620 11485 3599 11529 TIME...MOT...LOC 0614Z 286DEG 16KT 3637 11514 $$ BP
2 follow-up statements
242 WWUS55 KVEF 020642 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1142 PM PDT FRI JUL 1 2016 NVC003-020715- /O.CON.KVEF.SV.W.0040.000000T0000Z-160702T0715Z/ CLARK NV- 1142 PM PDT FRI JUL 1 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM PDT FOR NORTHWESTERN CLARK COUNTY... AT 1140 PM PDT...DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH NEAR ALIANTE HAS WEAKENED. HOWEVER...OTHER THUNDERSTORMS NORTHEAST OF LAS VEGAS AND NEAR SAM BOYD STADIUM ARE CAPABLE OF PRODUCING DAMAGING WINDS. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE FRENCHMAN MTN...STRATOSPHERE TOWER...THE LAKES...UNLV...SUNRISE MTN AND GASS PK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3629 11550 3656 11502 3620 11485 3599 11529 TIME...MOT...LOC 0640Z 248DEG 19KT 3633 11520 $$ BP
331
WWUS55 KVEF 020708
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1208 AM PDT SAT JUL 2 2016
NVC003-020718-
/O.EXP.KVEF.SV.W.0040.000000T0000Z-160702T0715Z/
CLARK NV-
1208 AM PDT SAT JUL 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLARK COUNTY WILL
EXPIRE AT 1215 AM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3629 11550 3656 11502 3620 11485 3599 11529
TIME...MOT...LOC 0705Z 286DEG 16KT 3633 11520
$$
BPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:49 PM PDT, 8 hours 26 minutes earlier.
Area forecast discussion, Jul 1, 2:49 PM PDT, 8 hours 26 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 249 PM PDT FRI JUL 1 2016 .SYNOPSIS...Monsoonal moisture will linger over the region through Saturday and fuel thunderstorms across the Mojave Desert region...especially during the afternoon and evening. Drier air is expected to work into the region Sunday bringing an end to thunderstorms and a warming trend for the rest of the holiday weekend and much of next week. && .SHORT TERM...through Sunday night. Confidence is increasing in the scenario of thunderstorms over Central Nevada expanding and propagating southward with associated widespread gusty winds blasting into southern Nevada and northwest Arizona this evening between 8 PM and midnight. Thunderstorms will likely persist after midnight as they move south toward Laughlin- Bullhead City, Needles Lake Havasu and Kingman. The HRRR model has been indicating this trend for the past several runs and it makes sense given the latest developments. North-south steering flow will push storms into a high CAPE environment after nearly full heating this afternoon. The circulation over central California, which was enhancing the convection over central Nevada, is forecast to dig toward Point Conception Saturday afternoon which will increase a dry southwest mid level flow across the region. However...the moist layer below 700 mb will be a little slow to exit and should provide fuel for isolated to scattered thunderstorms across southern Nevada and northwest Arizona Saturday before the dry air invading from the southwest finally dominates and brings thunderstorm chances to an end by Sunday. .LONG TERM...Monday through Friday. A dry pattern is still expected for our forecast area much of next week due to persistent dry southwest flow due to a broad weak trough over the Pacific Northwest which will shunt the closed mid level high over Texas and northern Mexico. && .AVIATION...For McCarran...It is looking likely that thunderstorms pushing down from south central Nevada will impact the Las Vegas Valley with strong northwest-north winds between 8 PM and 11 PM PDT this evening. Potential air traffic impacts are substantial, with chances of convection at the terminal and in the flight corridors. Thunderstorms will move to the south after midnight and continue to impact the Peach Springs corridor. A chance of thunderstorms exists again Saturday for the mountains around the Las Vegas Valley but confidence is low that it will impact the terminal. For the rest of southern Nevada...northwest Arizona...and southeast California...Scattered showers and thunderstorms will impact most of the region this afternoon and evening. Most of the other storm development is expected this afternoon over central Nevada then a large complex of thunderstorms will push down through southern Nevada and northwest Arizona between 02Z and 10Z. Gusty outflow winds are likely with this complex late this afternoon and evening. Lower cigs near storms are also possible. Thunderstorms will dissipate overnight as the move past Kingman and Lake Havasu. Isolated to scattered thunderstorms will still be possible across southern Nevada and northwest Arizona Saturday afternoon and evening. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather according to standard operating procedures. Strong thunderstorms winds will be possible across southern Nevada and northwest Arizona later this evening through early Saturday morning. Flash flooding will also be a concern with any thunderstorms especially across Mohave, Clark, and San Bernardino Counties. && Short Term/Long Term/Aviation...Adair For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 1, 7:43 PM PDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
743 PM PDT FRI JUL 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD 8 NE SHOSHONE 36.06N 116.19W
07/01/2016 INYO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS THE
CLOSURE OF STATE HIGHWAY 178 FROM THE NEVADA
STATE LINE TO SHOSHONE AND STATE HIGHWAY 172
FROM SHOSHONE TO DEATH VALLEY JUNCTION OWING
TO FLASH FLOODING. TIME OF ONSET
APPROXIMATED FROM RADAR.
&&
CMSLocal storm report, Jul 1, 8:11 PM PDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
811 PM PDT FRI JUL 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM FLASH FLOOD 1 WSW CALIENTE 37.61N 114.53W
07/01/2016 LINCOLN NV LAW ENFORCEMENT
LINCOLN COUNTY SHERIFF REPORTED THE CLOSURE
OF STATE HIGHWAY 317 SOUTH OF CALIENTE OWING
TO FLASH FLOODING.
&&
CMSLocal storm report, Jul 1, 9:17 PM PDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
917 PM PDT FRI JUL 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST 19 N MERCURY 36.94N 116.04W
07/01/2016 M58 MPH NYE NV MESONET
MESONET STATION NNSS - A06 /A06AE/.
&&
CMSLocal storm report, Jul 1, 10:03 PM PDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1003 PM PDT FRI JUL 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM NON-TSTM WND GST 3 SSW MERCURY 36.62N 116.02W
07/01/2016 M68 MPH NYE NV ASOS
ASOS STATION DESERT ROCK AIRPORT /DRA/.
&&
CMSLocal storm report, Jul 1, 10:11 PM PDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
1011 PM PDT FRI JUL 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TSTM WND GST 3 SSW MERCURY 36.62N 116.02W
07/01/2016 M68 MPH NYE NV ASOS
ASOS STATION DESERT ROCK AIRPORT /DRA/.
&&
CMSLocal storm report, Jul 1, 10:55 PM PDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
1055 PM PDT FRI JUL 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND GST 1 NW PAHRUMP 36.22N 116.00W
07/01/2016 E60 MPH NYE NV TRAINED SPOTTER
BLOWING DUST ALSO REPORTED.
&&
CMSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:20 PM PDT | Flash Flood Warning | VEF | Lincoln | 6 hr |
| Jul 1, 7:52 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Jul 1, 8:27 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 63 min |
| Jul 1, 8:50 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 55 min |
| Jul 1, 9:18 PM PDT | Severe Thunderstorm Warning | VEF | Clark, Nye | 57 min |
| Jul 1, 9:22 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 1, 9:38 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 37 min |
| Jul 1, 10:14 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 46 min |
| Jul 1, 10:20 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 40 min |
| Jul 1, 10:20 PM PDT | Severe Thunderstorm Warning | VEF | Nye | 25 min |
| Jul 1, 10:45 PM PDT | Severe Thunderstorm Warning | VEF | Clark, Nye | 30 min |
| Jul 1, 11:28 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 1, 11:45 PM PDT | Flash Flood Warning | VEF | Clark, Nye | 3 hr |
| Jul 2, 12:13 AM PDT | Areal Flood Advisory | VEF | Clark | 2 hr |
| Jul 2, 12:57 AM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 2, 1:26 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 49 min |
| Jul 2, 3:45 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 60 min |
| Jul 2, 3:56 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.